Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Open colorings, the continuum and the second uncountable cardinal


Author: Justin Tatch Moore
Journal: Proc. Amer. Math. Soc. 130 (2002), 2753-2759
MSC (2000): Primary 03E65
Published electronically: February 12, 2002
MathSciNet review: 1900882
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this article is to analyze the cardinality of the continuum using Ramsey theoretic statements about open colorings or ``open coloring axioms.'' In particular it will be shown that the conjunction of two well-known axioms, $\textbf{OCA}_{\textrm{[ARS]}}$ and $\textbf{OCA}_{\textrm{[T]}}$, implies that the size of the continuum is $\aleph_2$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 03E65

Retrieve articles in all journals with MSC (2000): 03E65


Additional Information

Justin Tatch Moore
Affiliation: Department of Mathematics, Boise State University, Boise, Idaho 83725
Email: justin@math.boisestate.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06376-1
PII: S 0002-9939(02)06376-1
Keywords: Open coloring, OCA, continuum problem, oscillation map, alternation map
Received by editor(s): March 12, 2001
Received by editor(s) in revised form: April 11, 2001
Published electronically: February 12, 2002
Additional Notes: The research for this paper was supported by EPSRC grant GR/M71121 during the author’s stay at the University of East Anglia; additional support was also received from the Institut Mittag-Leffler during a visit there.
Communicated by: Alan Dow
Article copyright: © Copyright 2002 American Mathematical Society